MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BARREL ABRADER,POWER-MINI, DISP,2.9; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BARREL ABRADER,POWER-MINI, DISP,2.9; SAW, POWERED, AND ACCESSORIES
Model Number 72201520
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/08/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device broke during surgery.A backup device was available to complete the procedure with no significant delay and no patient injuries.
 
Additional Manufacturer Narrative
Investigation and evaluation are not possible without product to evaluate.No further actions pursued at this time.
 
Additional Manufacturer Narrative
One single 72201520 disposable 2.9mm mini magnetic barrel abrader blade returned.These are sold as a box of six.This product is not intended to be or tested to be sold individually.The complaint stated: "shaver blade is broken during surgery." the product was returned broken.The inner blade has been broken into two pieces.The outer blade is also snapped and holding together by a fragment.The shaft is bowed and there is skiving; wear bands on the inner blade's surface.This condition is a symptom of excessive side loading.This is a small scale device which is not intended to have pressure applied.Per ifu: "excessive "side-loading" on the blade during use does not improve cutting performance, and in extreme cases may result in wear and degradation of the inner blade".It was also noted that the inner blade friction sleeves are out of location.The distal sleeve is partially covering the irrigation duct.It is unknown whether this occurred before or during use.There are no other abnormalities reported for this manufacturing lot.The sleeve location is considered an isolated occurrence.

Brand Name
BARREL ABRADER,POWER-MINI, DISP,2.9
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7599350
Report Number1219602-2018-00735
Device Sequence Number125696
Product Code HAB
UDI-Device Identifier03596010656049
UDI-Public(01)03596010656049(17)200522(10)50665740
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2020
Device Model Number72201520
Device Catalogue Number72201520
Device Lot Number50665740
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2018
Initial Date Received by Manufacturer 06/08/2018
Supplement Date Received by Manufacturer07/24/2018
08/14/2018
Initial Report FDA Received Date06/13/2018
Supplement Report FDA Received Date07/27/2018
08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1